MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC
Catalog Number 8065149530
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic operating soft tip cannula was fell off into the patient left eye during the vitrectomy procedure.The surgery was completed on the same day by removing the tip with help of the forceps.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.4, d.9, h.3, h.6 and h.10.One opened soft tip cannula in a blister was received for the report of soft tip fell off during a vitrectomy when filling brilliant blue.Sample was visually inspected and found to be nonconforming, soft tip was missing from the cannula.Adhesive was present in the inner diameter of the cannula.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photos attached to the parent complaint were reviewed by the manufacturing site.The photos are of cannula in an open blister and a tyvek label, the reported product, lot information and product complaint is confirmed.The returned sample was received opened.Therefore, how and when the soft tip of the cannula fell off cannot be determined from this evaluation.A root cause cannot be determined for the complaint as described by the customer.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All assemblies are 100% inspected by trained operators.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18099046
Report Number2523835-2023-00627
Device Sequence Number14809857
Product Code HMX
UDI-Device Identifier00380651495302
UDI-Public00380651495302
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065149530
Device Lot Number15HFD5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 MO
Patient SexFemale